Pennsylvania, 2025Tornadoes and Damaging Wind in Pennsylvania, June 9, 2025
June 9, 2025 · NWS CLE · 3 events in 2 counties and zones
At the surface, a cold front extended southwestward across eastern Lake Erie, northeast OH, and southwest OH, during the early afternoon of the 9th and drifted eastward to near the corner of northeast OH along the border of northwest PA by mid-evening. Ahead of the cold front, multiple clusters of multicell thunderstorms, including bow echoes, persisted generally east-northeastward.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $134,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
At the surface, a cold front extended southwestward across eastern Lake Erie, northeast OH, and southwest OH, during the early afternoon of the 9th and drifted eastward to near the corner of northeast OH along the border of northwest PA by mid-evening. Ahead of the cold front, multiple clusters of multicell thunderstorms, including bow echoes, persisted generally east-northeastward. These storms generated very isolated straight-line wind damage and two mesovortex-related tornadoes; a weak tornado in Crawford County and a strong tornado in Erie County. The storms traversed an ambient environment comprised of weak MUCAPE, moderate to strong effective bulk shear, favorable mixed layer LCL's less than 1500 meters AGL, and marginally-favorable surface-based ESRH near 100 to 150 meters squared per second squared.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 9, 1:59 PM EST, 46 minutes earlier.
Area forecast discussion, Jun 9, 1:59 PM EST, 46 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
259 PM EDT Mon Jun 9 2025
.SYNOPSIS...
A cold front will move east of the local area this evening with
a secondary cold front moving east across the region tonight.
High pressure will build over the Ohio Valley Tuesday through
early Thursday before a cold front drifts south across the
region Thursday through the weekend.
&&
.NEAR TERM /THROUGH TUESDAY/...
A cold front is currently progressing east this afternoon with
the frontal boundary likely located near the western edge of
the cloud field just to the west of I-71. Despite broken clouds
ahead of the front, sufficent destabilization has occurred and
convection has developed over the last couple of hours. Latest
mesoanalysis places 40 to 50 knots of effective bulk shear over
the majority of the CWA with MLCAPE values of about 500 J/kg
from roughly Mount Vernon to Warren, OH and locations east.
Additional destabilization is likely ahead of the front, but
extensive cloud cover will likely limit CAPE values. Either way,
the aforementioned shear values are optimal for organized
convection ahead of the front this afternoon into this evening.
Damaging wind gusts remain the primary threat, however large
hail and a few tornadoes cannot be ruled out. PWAT values are
about 1.25-1.4 inches and heavy rainfall rates are likely in
storms, which may lead to localized flooding in low- lying/poor
drainage areas.
This round of convection will likely exit to the east by about
00Z/8 PM this evening and most locations will remain dry through
the remainder of the near term period. However, a secondary cold
front/upper trough axis will move into western zones at around
the same time. Convection associated with this feature will
likely be weakening due to the loss of diurnal heating so only
have slight chances (around 20 percent) of showers/thunderstorms
through about Midnight before precip completely diminishes as
it approaches the I-71 corridor. Any thunderstorms should remain
below severe limits.
Tonight's lows will fall into the 50s with highs rising into
the low to mid 70s (slightly below normal) on Tuesday. While
there won't be much of a temperature change behind the final
cold front, humidity values will be much lower on Tuesday.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
High pressure will build into the region through Wednesday
before exiting to the east on Thursday. Rain chances (albeit
low) will return as moisture advection increases ahead of a cold
front that will drop south across the Great Lakes on Thursday.
The front will likely move south of Lake Erie Thursday night.
Temperatures will warm during the short term period with
widespread highs in the upper 70s to lower 80s expected during
the afternoon on Wednesday and Thursday.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
The aforementioned cold front will most likely drift south
across the region Friday and possibly through Monday with low
pressure tracking along the front over the weekend. This will
likely result in periods of showers/thunderstorms close to the
front throughout the long term period. Have opted to maintain
broad PoPs since the placement of precip will depend on the
exact placement of the frontal boundary. Will need to keep an
eye on the potential for heavy rainfall/flooding if the main
precip axis is located in the local area. Near-normal
temperatures are favored through the long term period.
&&
.AVIATION /18Z Monday THROUGH Saturday/...
Cold front moving east across Northern Ohio at the onset of the
TAF period will bring SCT SHRA/TSRA through 00Z that may impact
terminals. TSRA development window between 18-21Z could impact
KCLE/KMFD briefly before moving east toward KCAK/KYNG/KERI.
Coverage and confidence too low for explicit TSRA mention so
opted for a few hours of TEMPO TSRA at the terminals during the
most favorable windows. MVFR to even brief IFR reductions
possible within TSRA.
Cold front moves east of the area after 00Z with VFR conditions
expected through the remainder of the period. A secondary front
may bring some VFR clouds and an isolated brief SHRA to
KFDY/KTOL, but probability too low for TAF mention. Will need to
watch potential BR development near KCAK/KYNG toward 12Z with
lingering low level moisture and light winds, but confidence
again too low for TAF mention.
Winds generally remain out of the west/southwest through the
period, with some diurnal gusts to 20 kts through 00Z and
possible gusts 15-20 kts at some terminals near the end of the
period.
Outlook...Mainly VFR expected Tuesday through Thursday. Non-VFR
may return in scattered showers and thunderstorms on Friday.
&&
.MARINE...
Weak cold front pushes east of the lake by this evening, with a
secondary front to follow late evening/overnight, although wind
direction/speed not expected to change much with the secondary
front. Generally west/southwest winds expected across the lake
diurnally peaking in the 10-15 kt range through Tuesday night.
Low pressure tracks east across the northern lakes Wednesday
with winds increasing a bit but remaining southwest around 15
kts. A slow moving cold front will settle south across the lake
in the Wednesday night through Thursday timeframe, with winds
becoming northeasterly through the weekend, with diurnal peaks
in the 10-15 kt range. The probability for small craft advisory
headlines is low through the period.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.
&&
SYNOPSIS...15
NEAR TERM...15
SHORT TERM...15
LONG TERM...15
AVIATION...03
MARINE...03
Hazardous weather outlook, Jun 9, 1:51 PM EST, 54 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
251 PM EDT Mon Jun 9 2025
LEZ142>145-162>165-OHZ003-006>010-017>019-027>029-036-037-101900-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-
Seneca-Huron-Wyandot-Crawford-Richland-Marion-Morrow-
251 PM EDT Mon Jun 9 2025
This Hazardous Weather Outlook is for Lake Erie, north central Ohio
and northwest Ohio.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ011-012-020-030-047-101900-
Cuyahoga-Lake-Medina-Ashland-Knox-
251 PM EDT Mon Jun 9 2025
This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.
.DAY ONE...This afternoon and tonight.
Showers and thunderstorms are expected ahead of a cold front this
afternoon and early evening. Some storms could become strong to
severe. The primary hazards are damaging wind gusts and torrential
rain, although large hail and a tornado or two are also possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ013-014-021>023-031>033-038-089-PAZ001>003-101900-
Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Wayne-Stark-Mahoning-
Holmes-Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
251 PM EDT Mon Jun 9 2025
...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Showers and thunderstorms are expected ahead of a cold front this
afternoon and early evening. Some storms could become strong to
severe. The primary hazards are damaging wind gusts and torrential
rain, although large hail and a tornado or two are also possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ061-146-147-166>169-101900-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Avon Point to Willowick OH-Willowick to Geneva-on-
the Lake OH-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
251 PM EDT Mon Jun 9 2025
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...This afternoon and tonight.
Showers and thunderstorms are expected ahead of a cold front this
afternoon and early evening. Some storms could become strong to
severe. The primary hazards are damaging wind gusts, although large
hail and a tornado or two are also possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ148-149-101900-
Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
251 PM EDT Mon Jun 9 2025
...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Showers and thunderstorms are expected ahead of a cold front this
afternoon and early evening. Some storms could become strong to
severe. The primary hazards are damaging wind gusts, although large
hail and a tornado or two are also possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Tornado, Crawford
- When
- June 9, 2:45 PM EST to 2:47 PM EST
- Where
- Crawford County, 1.53 mi SSW of Tillotson to 1.15 mi S of Tillotson
- Rating
- EF0
- Path length
- 0.66 mi
- Path width
- 25 yd
- Property damage
- $24,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.809, -79.839
This EF0 tornado with estimated peak winds of 70-mph began as a waterspout over southern Canadohta Lake and moved northeastward during its lifespan. After moving ashore, the tornado downed a tree onto a nearby home, which resulted in roof damage, including a puncture hole. Several medium-size tree limbs were downed and numerous tree limbs were broken throughout the area. Additionally, two power poles were downed along the tornado's path before the tornado dissipated.
Thunderstorm Wind, Erie
- When
- June 9, 2:59 PM EST
- Where
- Erie County, 0.51 mi W of Corry
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 41.920, -79.640
Minor roof damage in Corry.
Tornado, Erie
- When
- June 9, 4:49 PM EST to 4:52 PM EST
- Where
- Erie County, 0.63 mi NE of Hammett to 1.65 mi NE of Hammett
- Rating
- EF2
- Path length
- 1.04 mi
- Path width
- 115 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.075, -79.890
This tornado had peak intensity of EF2, estimated peak winds of 115-mph, a maximum damage path width of 150 yards, and moved generally northeastward during its lifespan. The tornado began just northwest of the intersection of Plum Road and Page Road, and generated suction marks in a field before toppling a large tree and destroying a barn near Knoyle Rd. The tornado crossed Knoyle Road and struck a second barn directly, which contained several vehicles and trailers. The barn was destroyed, leaving the cars heavily damaged and a trailer overturned. Debris from the structure settled into a nearby field and adjacent woods. Two horses and several cows were killed as a result of the tornado. A nearby home sustained moderate damage, including ripped siding along the western side, broken windows, and a blown-out side door. The tornado continued across an open field before entering a wooded|area, where it damaged several trees. The tornado dissipated soon thereafter.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 9 to 10, 202514 deaths · 4 events
- Flash Flooding and Flooding in Pennsylvania, June 9 to 10, 2025$149,000 · 1.25 in hail · 20 events
- Tornado in Ohio, June 9, 2025$100,000 · EF1 · 1 event
- Flash Flooding in New York, June 9, 2025$53,000 · 7 events
- Tornado in Georgia, June 9, 2025$20,000 · EF1 · 1 event
- Tornadoes and Damaging Winds in South Carolina, June 9, 2025EF1 · 14 events
- Hail and Damaging Winds in New York, June 9, 20251 injured · $24,000 · 1 in hail · 11 events
- Tornado and Flash Flooding in New York, June 9, 2025$8,000 · EF1 · 12 events
- Flash Flooding and Hail in Texas, June 9 to 10, 20252.5 in hail · 35 events
- Hail and Damaging Wind in Texas, June 9 to 10, 20253 injured · 3.25 in hail · 4 events
- Tornado and Hail in Pennsylvania, June 9, 2025$20,000 · EF0 · 9 events
- Flash Flood and Damaging Winds in Georgia, June 9 to 10, 2025$12,000 · 65 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1285687, 1285705, 1285699.